Nebraska, 2006

Tornado and Hail in Nebraska, June 7, 2006

June 7, 2006 · NWS LBF · 29 events in 9 counties and zones

14 hail, 14 thunderstorm wind, 1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$145,000
Crop damage
$2,000
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 7, 2:15 PM CST, 50 minutes earlier.

Area forecast discussion, Jun 7, 2:15 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 PM CDT WED JUN 7 2006

...RECORD HEAT THURSDAY AND THUNDERSTORM CHANCES THROUGH THE
FORECAST PERIOD REMAIN THE FORECAST FOCUS...

.SHORT TERM FORECAST...
HOT AFTERNOON IN THE CWA. THUNDERSTORMS ONGOING ACROSS NRN TIER OF
COUNTIES. NAM AND NAM/WRF FROM YESTERDAY HAVE DONE A GOOD JOB WITH
LOCATION OF ONGOING CONVECTION. WILL FOLLOW THE NAM SOLUTION OF
WX/POPS TONIGHT INTO THUR A.M. THE GFS HAS CONVECTIVE FEEDBACK BY
00Z THIS EVENING INVO SERN WY/NC CO WHICH IN TURN AFFECTS QPFS INTO
WRN NEBR TONIGHT WHICH IVE DEEMED UNRELIABLE. WHILE ORGANIZED
UPDRAFTS AND ISOLATED SEVERE STORMS SHOULD BE CONFINED TO THE
NORTHWEST ENHANCED BY EXISTING OUTFLOW BOUNDARIES...AT LEAST
ISOLATED
SHOWERS OR THUNDERSTORMS WILL DEVELOP TO OUR WEST IN SERN WY/WERN CO
LATE THIS AFTERNOON WHICH WILL TURN TOWARD THE SOUTHEAST PER CORFIDI
VECTORS. H85 LLVL JET TO 30S KTS WILL AID. THUS...FOR AREAS SOUTH OF
HWY 2...WEAK DEEP LAYER SHEAR AT 20KTS WILL MAKE ANY STORMS SHORT
LIVED.

RECORD BREAKING HEAT SET FOR THURSDAY. CURRENT RECORDS ARE BBW
100...VTN 102...LBF 100...AND IML 104. RECORDS SHOULD BE BROKEN AND
LBF AND IML WHILE BBW AND VTN FALL A COUPLE DEGREES SHORT. FAVOR THE
NAM SFC LOW POSITION IN SWRN CHERRY COUNTY AS OPPOSED TO THE GFS
POSITION NEAR IML. H85 TEMPS SOAR TO 32-33C ...ALONG WITH 1000-500
MB THICKNESS VALUES GOING ABOVE 586DM. THESE VALUES SUPPORT RECORD
HIGH TEMPERATURES. LITTLE CHANGE FROM PREVIOUS GRID FCST EXCEPT TO
WARM THE ERN ZONES A FEW DEGREES.

UPPER RIDGE BREAKS DOWN SOME THURSDAY NIGHT WITH APPROACH OF COLD
FRONT. SCATTERED HIGH BASED THUNDERSTORMS NEAR AND WEST OF
PREFRONTAL TROUGH WHERE TEMPS TO GO ABOVE CONVECTIVE TEMP. WILL KEEP
POPS LOW AT 20 PERCENT WITH H7 TEMPS FROM 14 TO 16C AND AS SOME OF
PRECIP WILL EVAPORATE BEFORE REACHING GROUND AS LOW LEVEL MOISTURE
TO REMAIN VERY LIMITED.

COOLER TEMPS BROUGHT IN BEHIND THE FRONT FOR FRIDAY...HOWEVER ACROSS
THE SERN CWFA...DEEP MIXING AND COMPRESSIONAL HEATING COULD SURGE
TEMPS UP INTO THE LOWER/MID 90S. HAVE KEPT TEMPS DOWN A FEW DEGREES
FROM WARMER MAN 2M TEMP AND MET GUIDANCE FOR CONSISTENCY
PURPOSES...BUT SHOULD CONSIDER RAISING THEM UP NEXT FORECAST CYCLE
IF LOOKS THE SAME AS 12Z RUN SHOWED. WILL ALSO BE DEALING WITH
POTENTIAL FOR ORGANIZED SEVERE STORMS BEGINNING FRIDAY AFTERNOON
INTO THE EVENING BEHIND THE FRONT WITH THE MOST INTENSE CONVECTION
NEAR AND SOUTH OF INTERSTATE 80.

BY SATURDAY...MUCH COOLER AIR SHOULD FILTER IN FROM THE NORTHEAST.
THIS SHOULD BE SIMILAR TO TEMPS WE ARE CURRENTLY SEEING IN NERN
NORTH DAKOTA AND NRN MINN IN THE UPPER 70S. HAVE GOING UPPER 70S
NORTHEAST TO NEAR 90 EXTREME SOUTHWEST. PLENTY OF CLOUDINESS AND
SHOWERS OR THUNDERSTORMS AS SEVERAL IMPULSES RIDE THE ZONAL FLOW
PATTERN.

.EXTENDED DISCUSSION...ECMWF HAS UPPER RIDGE A BIT STRONGER THAN THE
GFS AND ALSO HAS SFC FRONT FURTHER NORTH SUNDAY THROUGH TUESDAY.
THIS SHOULD KEEP SW IN THE MID TO UPPER 80S EACH DAY (SUNDAY THROUGH
WEDNESDAY) WHILE THE NORTHEAST WOULD MAINLY BE IN THE LOWER 80S.
WHILE HIGHS SHOULD BE JUST A COUPLE DEGREES ABOVE CLIMATOLOGY...
PRECIP CHCS LOOK MUCH BETTER THAN IN RECENT DAYS AND SHOULD BE ABOVE
CLIMATOLOGY AT 30 TO 40 PERCENT EACH NIGHT (SUNDAY NIGHT THROUGH
TUESDAY NIGHT). WILL GO WITH AT LEAST 20 POPS IN THE GRIDS AND
REVISE UP IF NEEDED IN LATER FORECASTS.

.FIRE WEATHER...
HOT DESERT SW AIRMASS...SFC LOW IN VCNTY OF WESTERN
SANDHILLS...POSSIBLY LOW PCPN LATE AFTERNOON TSRA...AND CURING FUELS
WILL LEAD TO A CRITICAL FIRE WEATHER DAY ON THURSDAY AND RFW HAS
BEEN ISSUED FOR LATE MORNING THROUGH EARLY EVENING. BELIEVE GFS MAY
BE TOO POLLUTED WITH FEEDBACK ISSUES AND HAVE LEANED HEAVILY ON
NAM12 FOR PLACEMENT OF SFC LOW ACROSS WESTERN CWA TOMORROW. THIS
WILL LEAD TO A W/SW SFC FLOW INTO WESTERN/SOUTHERN FIRE ZONES WITH
RH VALUES DROPPING INTO THE LOWER TEENS AND HIGH TEMPS IN THE
100-105 RANGE. WINDS WILL BE HARD PRESSED TO REACH CRITERIA BECAUSE
OF LOCATION OF SFC LOW...HOWEVER WITH D3 CONDITIONS ON HORIZON FEEL
RFW IS WARRANTED AND HAS BEEN BACKED BY LOCAL FMOS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING PORTIONS OF
ZONES 204...210...206 FROM 16Z THU TO 02Z FRI.

&&

ROBERG/13
Hazardous weather outlook, Jun 7, 9:36 AM CST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1036 AM CDT WED JUN 7 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-081200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1036 AM CDT WED JUN 7 2006 /936 AM MDT WED JUN 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORM DEVELOPMENT WILL CONTINUE ACROSS THE NORTHERN
SANDHILLS INTO NORTH CENTRAL NEBRASKA THROUGH THIS AFTERNOON. AS
HEATING INCREASES THE INSTABILITY THE CHANCES FOR SEVERE WEATHER
WILL INCREASE. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL POSSIBLE
ACROSS THE PANHANDLE LATER THIS AFTERNOON. SEVERE WEATHER WILL BE
A POSSIBILITY MAINLY THIS AFTERNOON NORTH OF HIGHWAY 2...WITH
LARGE HAIL AND DAMAGING WIND GUSTS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AND
FRIDAY. AS THE FRONT WORKS ITS WAY THROUGH SOUTHERN NEBRASKA...
MOISTURE AND HEAT AHEAD OF THE SYSTEM WILL COMBINE TO PRODUCE
EXTREME INSTABILITY AND THE WIND ALONG THE FRONT WILL CONTINUE TO
BE FAVORABLE FOR SUPER CELL DEVELOPMENT.

HEAT IS LIKELY TO CONTINUE OVER MOST OF WESTERN AND NORTH CENTRAL
NEBRASKA THURSDAY WITH TEMPERATURES IN THE WEST LIKELY TO EXCEED
100 DEGREES AGAIN. RELIEF IS POSSIBLE FRIDAY AND LIKELY SATURDAY
THROUGH TUESDAY AS THE FRONT GOES THROUGH THE AREA. TEMPERATURES
BY SATURDAY ARE LIKELY TO BE 20 DEGREES COOLER OVER NEARLY ALL OF
WESTERN AND NORTH CENTRAL NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH FRIDAY.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

SPRINGER/13

The radar

The North Platte radar (KLNX), 64 km away, was scanning. The volume nearest the first event began at 21:05 UTC.

Open the radar archive at this moment

Event by event

14 hail, 14 thunderstorm wind, 1 tornado. Local standard time, as filed.

Hail, Cherry

When
June 7, 3:05 PM CST
Where
Cherry County, 16 mi SSW of Valentine
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.450, -100.217

Hail, Brown

When
June 7, 3:22 PM CST
Where
Brown County, 18 mi S of Johnstown
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.483, -100.517

Hail, Cherry

When
June 7, 3:50 PM CST
Where
Cherry County, 24 mi S of Valentine
Measured
0.75 in hail
Reported by
PARK/FOREST SERVICE
Coordinates
42.300, -100.067

Thunderstorm Wind, Brown

When
June 7, 4:00 PM CST
Where
Brown County, 16 mi S of Ainsworth
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
42.650, -100.667

Strong outflow thunderstorm winds broke off large tree limbs.

Hail, Cherry

When
June 7, 4:40 PM CST
Where
Cherry County, 33 mi S of Valentine
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.783, -100.083

Thunderstorm Wind, Thomas

When
June 7, 4:50 PM CST
Where
Thomas County, 8 mi NE of Thedford
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
41.900, -100.333

Strong thunderstorm outflow winds broke off large tree limbs.

Thunderstorm Wind, Thomas

When
June 7, 4:50 PM CST
Where
Thomas County, 1 mi S of Thedford
Measured
54 kt (62 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.650, -100.300

Hail, Thomas

When
June 7, 5:16 PM CST
Where
Thomas County, 6 mi NNW of Halsey
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.650, -100.300

Hail, Thomas

When
June 7, 5:35 PM CST
Where
Thomas County, Halsey
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.433, -100.200

Thunderstorm Wind, Blaine

When
June 7, 6:10 PM CST
Where
Blaine County, Dunning
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
41.733, -100.033

Strong thunderstorm outflow winds broke off numerous large tree branches.

Hail, Logan

When
June 7, 6:10 PM CST
Where
Logan County, 16 mi NE of Stapleton
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.433, -100.350

Thunderstorm Wind, Logan

When
June 7, 6:10 PM CST
Where
Logan County, 16 mi NE of Stapleton
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
GENERAL PUBLIC
Coordinates
41.433, -100.350

Strong thunderstorm outflow winds broke off large tree limbs and destroyed small outbuildings.

Thunderstorm Wind, Blaine

When
June 7, 6:20 PM CST
Where
Blaine County, 3 mi SE of Dunning
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
41.333, -100.367

Thunderstorm Wind, Custer

When
June 7, 6:27 PM CST
Where
Custer County, 12 mi NW of Anselmo
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
41.133, -100.717

Strong thunderstorm outflow winds broke off numerous large tree branches.

Tornado, Custer

When
June 7, 6:38 PM CST
Where
Custer County, 1 mi NW of Arnold
Rating
F1
Path length
0.1 mi
Path width
20 yd
Property damage
$70,000
Crop damage
$2,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
41.300, -100.167

A tornado from a supercell thunderstorm touched down briefly overturning two center pivot irrigation systems and destroying alfalfa and wheat fields.

Thunderstorm Wind, Logan

When
June 7, 6:40 PM CST
Where
Logan County, Stapleton
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
41.300, -100.167

Several large tree limbs were broken due to strong thunderstorm outflow winds.

Thunderstorm Wind, Custer

When
June 7, 6:45 PM CST
Where
Custer County, Arnold
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
GENERAL PUBLIC
Coordinates
41.267, -100.783

A supercell thunderstorm that had produced a tornado 1 mile northwest of Arnold collapsed with strong outflow winds breaking off numerous large trees, snapping off power poles, and producing roof damage on some homes.

Hail, Logan

When
June 7, 6:55 PM CST
Where
Logan County, 9 mi ESE of Stapleton
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.217, -102.300

Thunderstorm Wind, Logan

When
June 7, 6:55 PM CST
Where
Logan County, 9 mi ESE of Stapleton
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
41.417, -102.333

Thunderstorm Wind, Lincoln

When
June 7, 7:12 PM CST
Where
Lincoln County, 21 mi N of Brady
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
42.550, -100.200

Thunderstorm Wind, Lincoln

When
June 7, 7:33 PM CST
Where
Lincoln County, North Platte Arpt
Measured
60 kt (69 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.617, -100.200

Hail, Custer

When
June 7, 7:40 PM CST
Where
Custer County, 12 mi W of Callaway
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.500, -100.033

Thunderstorm Wind, Custer

When
June 7, 7:40 PM CST
Where
Custer County, 12 mi W of Callaway
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
42.317, -99.850

Hail, Lincoln

When
June 7, 8:10 PM CST
Where
Lincoln County, 8 mi N of North Platte
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.517, -100.550

Hail, Deuel

When
June 7, 8:30 PM MST
Where
Deuel County, 12 mi NE of Chappell
Measured
0.88 in hail
Reported by
COOP STATION
Coordinates
42.067, -100.467

Thunderstorm Wind, Garden

When
June 7, 8:30 PM MST
Where
Garden County, Oshkosh
Measured
52 kt (60 mph) estimated gust
Reported by
COOP STATION
Coordinates
41.967, -100.583

Hail, Brown

When
June 7, 9:34 PM CST
Where
Brown County, 18 mi W of Ainsworth
Measured
1.75 in hail
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
41.983, -100.383

Hail, Cherry

When
June 7, 9:34 PM CST
Where
Cherry County, 2 mi SE of Wood Lake
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.383, -100.550

Hail, Brown

When
June 7, 10:00 PM CST
Where
Brown County, 5 mi SSE of Johnstown
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.817, -100.117

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyThe tornado archive for Nebraska, 2006Warnings in Nebraska, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512017, 5512018, 5511933, 5511932, 5511937, 5511934, 5511935, 5511936, 5512019, 5511938, 5512020, 5512021, 5512022, 5512023, 5512024, 5512025, 5512026, 5512027, 5512028, 5512029, 5512030, 5512031, 5512032, 5512033, 5512034, 5512035, 5512036, 5512037, 5512038.